Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 110, NWS La Crosse, WI

August 18, 2014Dodge County, Olmsted County, Wabasha County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2014, 7:35 PM CDT for Dodge County, Olmsted County, Wabasha County, Minnesota. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 7:35 PM CDT (00:35 UTC)
Expired
Aug 18, 2014, 8:15 PM CDT
In force
40 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, MN, Olmsted County, MN, Wabasha County, MN

The radar

The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 7:47 PM CDTHAIL 15 Nnw Genoa, MN&&
Aug 18, 7:47 PM CDTHAIL 15 Nnw Genoa, MN
Aug 18, 7:52 PM CDTHAIL 1.256 Nnw Genoa, MNLASTED 5 MINS. DAMAGE TO VEHICLES ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2014-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2014-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS53 KARX 190035
SVRARX
MNC039-109-157-190115-
/O.NEW.KARX.SV.W.0110.140819T0035Z-140819T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
735 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  SOUTHWESTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  NORTHEASTERN DODGE COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 815 PM CDT

* AT 735 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINE
  ISLAND...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PINE ISLAND AROUND 740 PM CDT.
  MAZEPPA AROUND 800 PM CDT.
  NORTHERN ROCHESTER AND ORONOCO AROUND 805 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOUGLAS...BREMEN...MILLVILLE...HAMMOND AND JARRETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
      4401 9233 4409 9282
TIME...MOT...LOC 0035Z 275DEG 15KT 4418 9271 

HAIL...1.00IN
WIND...60MPH

$$

JSB
4 follow-up statements
696 
WWUS53 KARX 190041
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT MON AUG 18 2014

MNC039-109-157-190115-
/O.CON.KARX.SV.W.0110.000000T0000Z-140819T0115Z/
OLMSTED MN-WABASHA MN-DODGE MN-
741 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN
DODGE COUNTIES...

AT 740 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE ISLAND...
MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PINE ISLAND AROUND 745 PM CDT.
  NORTHERN ROCHESTER AND MAZEPPA AROUND 810 PM CDT.
  ORONOCO AROUND 815 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOUGLAS...BREMEN...MILLVILLE...HAMMOND AND JARRETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
      4401 9233 4409 9282
TIME...MOT...LOC 0040Z 276DEG 11KT 4418 9268 

HAIL...1.00IN
WIND...60MPH

$$

JSB
938 
WWUS53 KARX 190049
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT MON AUG 18 2014

MNC039-109-157-190115-
/O.CON.KARX.SV.W.0110.000000T0000Z-140819T0115Z/
OLMSTED MN-WABASHA MN-DODGE MN-
749 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN
DODGE COUNTIES...

AT 740 PM CDT...SPOTTERS REPORTED 35 MPH WINDS AND PEA SIZE HAIL.

AT 749 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PINE ISLAND...
MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MAZEPPA AROUND 800 PM CDT.
  NORTHERN ROCHESTER AND ORONOCO AROUND 805 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOUGLAS...BREMEN...MILLVILLE...HAMMOND AND JARRETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
      4401 9233 4409 9282
TIME...MOT...LOC 0049Z 275DEG 15KT 4418 9263 

HAIL...1.00IN
WIND...60MPH

$$

JSB
673 
WWUS53 KARX 190057
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
757 PM CDT MON AUG 18 2014

MNC039-109-157-190115-
/O.CON.KARX.SV.W.0110.000000T0000Z-140819T0115Z/
OLMSTED MN-WABASHA MN-DODGE MN-
757 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN
DODGE COUNTIES...

AT 750 PM...SPOTTERS REPORTED QUARTER SIZE HAIL IN PINE ISLAND.

AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORONOCO...OR 7
MILES EAST OF PINE ISLAND...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NORTHERN ROCHESTER AROUND 800 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DOUGLAS...BREMEN...MILLVILLE...HAMMOND AND JARRETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
      4401 9233 4409 9282
TIME...MOT...LOC 0056Z 273DEG 19KT 4418 9249 

HAIL...1.00IN
WIND...60MPH

$$

JSB
836 
WWUS53 KARX 190105
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT MON AUG 18 2014

MNC039-109-157-190115-
/O.CON.KARX.SV.W.0110.000000T0000Z-140819T0115Z/
OLMSTED MN-WABASHA MN-DODGE MN-
805 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN
DODGE COUNTIES...

AT 752 PM CDT...HALF DOLLAR SIZE HAIL WAS REPORTED BY SPOTTERS JUST 
SOUTHWEST OF PINE ISLAND.

AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORONOCO...OR 9
MILES NORTH OF ROCHESTER...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN OLMSTED...SOUTHWESTERN WABASHA AND NORTHEASTERN DODGE
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...DOUGLAS...BREMEN...
MILLVILLE...HAMMOND AND JARRETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9281 4419 9255 4428 9255 4428 9229
      4401 9233 4409 9282
TIME...MOT...LOC 0104Z 273DEG 19KT 4417 9244 

HAIL...1.00IN
WIND...60MPH

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:10 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 18, 6:10 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT MON AUG 18 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 315 PM CDT MON AUG 18 2014

FORECAST FOCUS IS ON RAIN TONIGHT AS UPPER SHORT WAVE PASSES
THROUGH THE REGION WITH A WARM AND HUMID AIRMASS IN PLACE. A
CLOSED LOW CUTS OFF OVER THE GREAT LAKES AS THIS WAVE ROUNDS THE
BASE OF THE LONG WAVE TROUGH. WITH WEAKER IMPULSES CIRCULATING
AROUND THE LOW...RAIN CHANCES LINGER INTO TUESDAY AS WELL.

19Z MESOANALYSIS SHOWS UPPER WAVE SPINNING INTO NORTHWEST MN...
HEADING SOUTHEAST. PLUME OF 70+ LOW LEVEL DEWPOINTS FROM EASTERN
IA UP INTO WESTERN WI AHEAD OF THE APPROACHING WAVE. ACTIVE
CONVECTION ONGOING FROM WEST CENTRAL INTO NORTHEAST WI...AND NEW
ACTIVITY GOING UP OVER NORTHEAST IA AND SOUTHEAST MN. ANTICIPATE
SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT...WITH PERHAPS A BREAK
FOR A TIME EARLY THIS EVENING AFTER THIS FIRST INITIAL BAND.
PRECIPITABLE WATER SOMEWHAT ELEVATED AND WARM CLOUD DEPTH 3500+
METERS. ANY STORMS WILL BE PRODUCING HEAVY DOWNPOURS. DCAPE
SUGGESTS WIND POTENTIAL AS WELL.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CDT MON AUG 18 2014

UPPER LEVEL LOW OVER THE GREAT LAKES SHIFTS EAST ON WEDNESDAY AS
UPPER RIDGING BUILDS INTO THE UPPER MIDWEST. A PATTERN SHIFT TO
MORE SOUTHWEST FLOW TAKES PLACE MID-WEEK WITH A LONG WAVE TROUGH
ESTABLISHING ITSELF OVER THE WESTERN CONUS. EVENTUAL RAIN CHANCES
LATER THIS WEEK...AND THE DEGREE OF WARMING...ARE TIED TO HOW THE
SHORT WAVE TROUGH ENERGY EJECTS NORTHEAST TOWARD OUR REGION.
MEDIUM RANGE MODELS DO SHOW SOME DIFFERENCES IN TIMING OF THESE
IMPULSES...SO CONFIDENCE NOT HIGH. BUT IT DOES APPEAR THE OVERALL
TREND OF WARM AND HUMID CONDITIONS WILL COME TO FRUITION. IT HAS
BEEN DRY LATELY...BUT THESE STORMS ONCE AGAIN LOOK TO HAVE
INGREDIENTS FOR HEAVY RAIN POTENTIAL. THIS WILL HAVE TO BE
MONITORED AS WE START TO ACCUMULATE SOME RAINFALL ON OUR RECENTLY
DRY SOILS...WILL A FLOOD WATCH EVENTUALLY BE NECESSARY?

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 610 PM CDT MON AUG 18 2014

FIRST ROUND OF AFTERNOON CONVECTION EXPECTED TO PAST BOTH TAF
SITES BY 00Z. HOWEVER...THE NEXT ROUND ALREADY TAKING SHAPE ACROSS
SOUTH CENTRAL MINNESOTA AHEAD OF THE NEXT SHORT WAVE TROUGH. THE
18.21Z HRRR SEEMS TO HAVE A GOOD HANDLE ON BOTH OF THESE ROUNDS OF
CONVECTION BRINGING THE NEXT ROUND THROUGH BOTH TAF SITES THIS
EVENING. WILL INCLUDE A TWO HOUR TEMPO GROUP FOR THUNDER WITH MVFR
CONDITIONS. ONCE THIS GOES THROUGH...IT APPEARS THE WIND
SHIFT/COLD FRONT SHOULD COME THROUGH SHORTLY AFTER SWINGING THE
WINDS AROUND TO THE WEST. THE 18.18Z NAM SUGGESTS THAT THERE WILL
BE A DECENT WEST TO NORTHWEST WIND BETWEEN 5 AND 10 KNOTS WITH
WINDS OF 15 TO 20 KNOTS JUST ABOVE THE SURFACE. WHILE THE NAM
WANTS TO SATURATE THE SURFACE AND PRODUCE SOME FOG AND LOW
CEILINGS...CONCERNED THAT THIS MAY BE TOO MUCH WIND FOR THE FOG TO
FORM AND POSSIBLY THE CEILINGS AS WELL. FOR NOW WILL MAINTAIN SOME
CONTINUITY WITH PREVIOUS FORECASTS AND SHOW PREVAILING MVFR
CONDITIONS WITH THE POSSIBILITY OF IFR. ANY FOG AND LOW CEILINGS
THAT DO FORM SHOULD DISSIPATE BY MID MORNING TUESDAY AS THE
SURFACE WINDS INCREASE TO AROUND 10 KNOTS WITH SCATTERED TO SOME
BROKEN VFR CLOUDS EXPECTED FOR THE REMAINDER OF THE DAY.

&&

.HYDROLOGY...
ISSUED AT 315 PM CDT MON AUG 18 2014

SO FAR IN AUGUST...OVERALL IT HAS BEEN QUITE DRY WITH MUCH OF THE
AREA ADDED TO THE ABNORMALLY DRY CATEGORY PER THE DROUGHT MONITOR.
BUT AS WE SAW LAST NIGHT...SLOW MOVING STORMS PRODUCING TORRENTIAL
DOWNPOURS CAN RESULT IN SOME LOCALIZED FLOODING ISSUES. ONCE AGAIN
TONIGHT...WARM CLOUD DEPTH AND ELEVATED PRECIPITABLE WATER
AMOUNTS POINT TO HEAVY RAINFALL POTENTIAL. THIS TREND LOOKS TO
CONTINUE THROUGH MUCH OF THE WEEK AS WELL. DRY CONDITIONS
INITIALLY WILL ALLOW FOR MUCH OF THIS WATER TO BE UTILIZED BY THE
SOIL AND REPLENISHING STORAGE AREAS. BUT WE WILL HAVE TO MONITOR
THE RAINFALL OVER THE COMING DAYS AND PERHAPS CONSIDER THE NEED
FOR A FLOOD WATCH FOR AREAS THAT SEE REPEATED RAINFALL.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...MW
LONG TERM...MW
AVIATION...04
HYDROLOGY...MW
Hazardous weather outlook, Aug 18, 4:15 AM CDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
415 AM CDT MON AUG 18 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-191200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
415 AM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...
DIMINISHING AFTER MIDNIGHT. PLAN ON THE STRONGEST AND MOST
WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH
COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS. IN
ADDITION...A FEW STORMS ALONG AND SOUTH OF INTERSTATE 90 COULD
PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A CHANCE OF THUNDERSTORMS CONTINUES INTO TUESDAY WITH LIGHTNING
THE MAIN HAZARD.

AREAS OF FOG COULD DEVELOP WEDNESDAY MORNING...REDUCING
VISIBILITIES TO AS LOW AS 1/4 MILE IN SPOTS.

MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THE
WEEKEND. IT IS TOO EARLY TO DISCERN THE SEVERE WEATHER POTENTIAL
WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY.
HOWEVER...WITH THE POTENTIAL FOR ISOLATED SEVERE WEATHER...ANY
FLOODING...RAINFALL AMOUNTS AND WIND REPORTS FROM THE STORMS WOULD
BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Local storm report, Aug 18, 6:10 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
610 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             4 ESE DECORAH           43.28N 91.71W
08/18/2014  E1.75 INCH       WINNESHIEK         IA   PUBLIC

            SHREDDED LEAVES FROM HAIL.

&&
Local storm report, Aug 18, 6:13 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
613 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             5 ESE DECORAH           43.29N 91.70W
08/18/2014  E1.25 INCH       WINNESHIEK         IA   PUBLIC

&&
Local storm report, Aug 18, 6:36 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             ADAMS                   43.96N 89.82W
08/18/2014  M0.50 INCH       ADAMS              WI   TRAINED SPOTTER

&&

ZT
Special weather statement, Aug 18, 6:42 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
642 PM CDT MON AUG 18 2014

IAZ008>011-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053>055-190145-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA-
MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-
INCLUDING THE CITIES OF...DECORAH...WAUKON...ROCHESTER...WINONA...
AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...
SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN...
RICHLAND CENTER
642 PM CDT MON AUG 18 2014

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...

THROUGH 9 PM...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE
FOUND ACROSS WESTERN WISCONSIN...SOUTHEAST MINNESOTA...AND PARTS
OF NORTHEAST IOWA. A FEW OF THESE STORMS MAY PRODUCE UP TO
QUARTER SIZE HAIL AND DAMAGING WIND GUSTS UP TO 60 MPH. HOURLY
RAINFALL RATES UP TO AN INCH AN HOUR MAY CAUSE SOME LOCALIZED
URBAN FLOODING.

BOYNE
Local storm report, Aug 18, 7:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             WAUKON                  43.27N 91.48W
08/18/2014  M0.25 INCH       ALLAMAKEE          IA   EMERGENCY MNGR

            LASTED FOR 10 MINUTES

&&

ZT
Local storm report, Aug 18, 7:16 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON AUG 18 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 SSE WINONA            44.04N 91.65W
08/18/2014                   WINONA             MN   EMERGENCY MNGR

            POWER LINES AND A FEW TREES DOWN NEAR HUFF
            ST. AND HIGHWAY 61. RADAR AND DELAYED REPORT
            ARE TIME ESTIMATED.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:20 PM CDTSevere Thunderstorm WarningARXOlmsted, Wabasha40 min
Aug 18, 8:24 PM CDTSevere Thunderstorm WarningARXMower51 min
Aug 18, 8:50 PM CDTSpecial Weather StatementARXFillmore, Houston, Winona25 min
Aug 18, 9:05 PM CDTSevere Thunderstorm WarningARXFillmore, Houston, Olmsted, Winona40 min
Aug 18, 9:33 PM CDTAreal Flood AdvisoryARXHouston, Winona117 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.